Universidad Complutense de Madrid
E-Prints Complutense

Chemotactic collapse for the Keller-Segel model

Impacto

Downloads

Downloads per month over past year

Herrero, Miguel A. and Velázquez, J.J. L. (1996) Chemotactic collapse for the Keller-Segel model. Journal of Mathematical Biology, 35 (2). pp. 177-194. ISSN 0303-6812

[img] PDF
Restringido a Repository staff only

307kB

Official URL: http://www.springerlink.com/content/n1f8vbefpr5g1jnu/


URLURL Type
http://www.springerlink.comPublisher


Abstract

This work is concerned with the system (S) {u(t)=Delta u-chi del(u del upsilon) for x is an element of Omega, t>0 Gamma upsilon(t)=Delta upsilon=Delta upsilon+(u-1) for x is an element of Omega, t>0 where Gamma; chi are positive constants and Omega is a bounded and smooth open set in IR(2). On the boundary delta Omega, we impose no-flux conditions: (N)partial derivative u/partial derivative n=partial derivative upsilon/partial derivative n=0 for x is an element of partial derivative Omega, t>0 Problem (S), (N) is a classical model to describe chemotaxis corresponding to a species of concentration u(x, t) which tends to aggregate towards high concentrations of a chemical that the species releases. When completed with suitable initial values at t=0 for u(x, t), upsilon(x, t), the problem under consideration is known to be well posed, locally in time. By means of matched asymptotic expansions techniques, we show here that there exist radial solutions exhibiting chemotactic collapse. By this we mean that u(r, t)-->A delta(y) as t-->T for some T <infinity, where A is the total concentration of the species.


Item Type:Article
Uncontrolled Keywords:Chemotaxis; advection-diffusion systems; matched asymptotic expansions; blow-up; asymptotic behaviour; equations
Subjects:Sciences > Mathematics > Differential equations
ID Code:17184
Deposited On:23 Nov 2012 11:53
Last Modified:12 Dec 2018 15:08

Origin of downloads

Repository Staff Only: item control page